Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 2, NWS San Angelo, TX

May 7, 20076 counties in Texas

NWS San Angelo, TX issued this high wind warning at May 7, 2007, 1:39 PM CDT for 6 counties in Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 1:39 PM CDT (18:39 UTC)
Expired
May 7, 2007, 3:00 PM CDT
In force
81 min
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coleman County, TX, Jones County, TX, Runnels County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 47 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 071839
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 PM CDT MON MAY 7 2007


TXZ066-113-114-127-128-139-072000-
/O.NEW.KSJT.HW.W.0002.070507T1839Z-070507T2000Z/
RUNNELS-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...STAMFORD...
ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN
139 PM CDT MON MAY 7 2007

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

STRONG WINDS OF 50 TO 60 MPH BEHIND A LINE OF STORMS WILL SPREAD
ACROSS THE EASTERN BIG COUNTRY AND HEARTLAND THROUGH 3 PM. THESE
STORNG WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS...SO HAIL AND
HEAVY RAINFALL IS NOT EXPECTED.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 12:23 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 7, 12:23 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1223 PM CDT MON MAY 7 2007

.AVIATION...
OVERNIGHT MCS NOW WEAKENING ACROSS HILL COUNTRY AND
HEARTLAND...BUT SOME NEW THUNDERSHOWERS DEVELOPING ON THE BACK
SIDE NEAR SOA. THESE SHOWERS WILL MOVE NORTHWARD THIS
AFTERNOON...SO HAVE CONTINUED TO INCLUDE SOME TSRA FOR SOUTHERN
AND CENTRAL TAFS. ANOTHER ROUND OF STORMS LIKELY AFTER MIDNIGHT AS
WELL...WITH LOW CLOUDS TOWARD MORNING. WINDS ARE RATHER TRICKY AND
SHOULD BE QUITE VARIABLE IN DIRECTION WITH SEVERAL OUTFLOW
BOUNDARIES FROM THUNDERSTORMS AND REMNANT COLD FRONT ACROSS THE
AREA. WINDS GENERALLY EXPECTED TO BE EAST TO SOUTHEAST...BUT STILL
A LOT OF VARIABILITY IN DIRECTION EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 938 AM CDT MON MAY 7 2007/

UPDATE...NEEDED TO ADJUST THE QPF VALUES AS MAIN ACTIVITY THIS
MORNING IS FOCUSED OVER THE EASTERN HALF OF THE AREA. THERE SHOULD
BE A BREAK IN THE ACTIVITY THIS MORNING...HOWEVER AS THE NEXT
PIECE OF ENERGY PUSHES OUT LATE THIS AFTERNOON AND
EVNEING...COMBINED WITH DAYTIME HEATING...NEW THUNDERSTORMS SHOULD
BEGIN TO DEVELOP AND INCREASE IN AREAL COVERAGE AS LOW LEVEL JET
INCREASES OVERNIGHT. STILL TRICKY TO PINPOINT EXACTLY WHERE THE
HEAVIEST RAINS WILL BE AS THE BOUNDARY CURRENTLY FORM THE
STEPHENVILLE TO SAN SABA TO BETWEEN HONDO AND KERVILLE WILL PLAY A
CRITICAL ROLE IN THIS. DID EXPAND THE WATCH IN AREAL COVERAGE AND
TIME WITH GROUND SATURATED ACROSS THE ENTIRE AREA.

BRAZZELL

PREV DISCUSSION... /ISSUED 159 AM CDT MON MAY 7 2007/

SHORT TERM...

WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY
UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO
VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL
ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM
MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY
SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL
LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER
TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL
BE A FEW DEGREES LESS WITH CLOUDS/STORMS.

LONG TERM...
UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY
EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND
NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A
FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL...
AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND
FRIDAY AS UPPER TROUGH MOVES FURTHER EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 78  63  77  60 /  60  80  60  60
SAN ANGELO 	 78  63  78  60 /  60  70  60  60
JUNCTION 	 81  67  80  64 /  80  60  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

08
Hazardous weather outlook, May 7, 5:10 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON MAY 7 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
510 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND
TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A
FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH
THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST
CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO
WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS
THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

04

In the hours before

Special weather statement, May 7, 10:35 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 AM CDT MON MAY 7 2007

TXZ154-168-071630-
MCCULLOCH TX-MENARD TX-
1035 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT FOR
MCCULLOCH COUNTY...
MENARD COUNTY...

AT 1034 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF MENARD...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MENARD BY 1045 AM CDT
  US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 1100 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. FLASH
FLOOD WARNINGS REMAIN IN EFFECT FOR KIMBLE AND MENARD COUNTIES.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 11:47 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 ESE SALT GAP          31.30N 99.59W
05/07/2007                   MCCULLOCH          TX   DEPT OF HIGHWAYS

            TEXAS DEPT OF TRANSPORATION REPORTS WATER OVER FM ROADS
            503 AND 504 IN NORTHWEST MCCULLOCH COUNTY.

&&

JMJ
Special weather statement, May 7, 12:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 PM CDT MON MAY 7 2007

TXZ076>078-071830-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
1234 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT FOR
SCHLEICHER...CROCKETT AND SUTTON COUNTIES...

AT 1229 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF SONORA...MOVING
NORTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUTH
20 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH.  ADDITIONAL
STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE NEXT HOUR.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 1245 PM CDT
  THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 100 PM
  CDT
  THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 125 PM CDT
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 130 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS...AS WELL AS VERY HEAVY RAINFALL. THE HEAVY RAINFALL WILL
CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR
DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION
CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING
BE ISSUED.
Local storm report, May 7, 12:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLASH FLOOD      18 ENE SONORA           30.66N 100.36W
05/07/2007                   SUTTON             TX   DEPT OF HIGHWAYS

            AT 1123 AM TX DOT REPORTED THAT RM 2596 IN NORTHEAST
            SUTTON COUNTY IS CLOSED DUE TO ABOUT ONE FOOT OR MORE OF
            WATER OVER THE ROAD.

&&

JMJ
Special weather statement, May 7, 1:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
116 PM CDT MON MAY 7 2007

TXZ066-127-128-139-071915-
TAYLOR TX-CALLAHAN TX-RUNNELS TX-COLEMAN TX-
116 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT FOR TAYLOR...
CALLAHAN...RUNNELS AND COLEMAN COUNTIES...

AT 115 PM CDT...STRONG WINDS BEHIND A LINE OF THUNDERSTOMS WAS
REPORTED OVER NORTHERN RUNNELS COUNTY NEAR WINTERS.  THESE WINDS
WERE MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE
POSSIBLE ACROSS SOUTHERN TAYLOR AND CALLAHAN COUNTIES AS WELL AS
NORTHERN RUNNELS AND COLEMAN COUNTIES.

* THE STRONG WINDS WILL BE NEAR...
  GLEN COVE AND GOLDSBORO BY 140 PM CDT
  NOVICE BY 145 PM CDT
  HORDS CREEK RESERVOIR BY 150 PM CDT
  SILVER VALLEY BY 200 PM CDT

RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 1:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             SONORA                  30.57N 100.64W
05/07/2007  E0.75 INCH       SUTTON             TX   AMATEUR RADIO

&&

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor50 min
May 6, 7:11 PM CDTFlash Flood WarningSJTIrion, Tom Green4 hr
May 6, 7:20 PM CDTSevere Thunderstorm WarningSJTIrion55 min
May 6, 7:51 PM CDTTornado WarningSJTRunnels, Taylor23 min
May 6, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman51 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningSJTIrion45 min
May 6, 8:51 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
May 6, 9:09 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels51 min
May 6, 9:21 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion39 min
May 6, 9:46 PM CDTSevere Thunderstorm WarningSJTRunnels44 min
May 6, 9:52 PM CDTFlash Flood WarningSJTCoke4 hr
May 6, 10:30 PM CDTSevere Thunderstorm WarningSJTCrockett60 min
May 6, 10:37 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels53 min
May 6, 11:29 PM CDTTornado WarningSJTCrockett61 min
May 6, 11:58 PM CDTSevere Thunderstorm WarningSJTCrockett62 min
May 7, 12:07 AM CDTTornado WarningSJTIrion38 min
May 7, 12:33 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more3 days
May 7, 12:48 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green57 min
May 7, 2:12 AM CDTSevere Thunderstorm WarningSJTCrockett63 min
May 7, 2:42 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton63 min
May 7, 3:06 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 5:56 AM CDTFlash Flood WarningSJTMenard3 hr
May 7, 6:26 AM CDTFlash Flood WarningSJTConcho4 hr
May 7, 7:06 AM CDTFlash Flood WarningSJTColeman, McCulloch3 hr
May 7, 9:39 AM CDTFlash Flood WarningSJTKimble, Sutton6 hr
May 7, 10:20 AM CDTFlash Flood WarningSJTMenard, Schleicher3 hr
May 7, 12:52 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton53 min
May 7, 1:40 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 1:42 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton63 min
May 7, 2:44 PM CDTSevere Thunderstorm WarningSJTCrockett61 min

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.